Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 4, 2025, 7:55 PM CST for George County, Mississippi; Mobile County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 7:55 PM CST (01:55 UTC)
- Expired
- Mar 4, 2025, 8:30 PM CST
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 7:55 PM CST | TORNADO | 4 Nw Agricola, MS | An EF1 tornado began near the intersection of Marshall Smith Road and Cooks Corner Road where a farm building was completely destroyed on the west side of the road. On the east side of the road, another large outbuilding/trailer was rolled off its supporting b |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:22 PM CST | Tornado Watch | SPC | 9 hr |
| Mar 4, 5:41 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 807 m²/s²
- 0-3 km storm-relative helicity
- 912 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.6
The text
As transmitted.
115
WFUS54 KMOB 050155
TORMOB
ALC097-MSC039-050230-
/O.NEW.KMOB.TO.W.0017.250305T0155Z-250305T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
755 PM CST Tue Mar 4 2025
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Northwestern Mobile County in southwestern Alabama...
Southeastern George County in southeastern Mississippi...
* Until 830 PM CST.
* At 753 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Lucedale, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Chunchula around 815 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3076 8862 3088 8868 3110 8811 3087 8801
TIME...MOT...LOC 0153Z 251DEG 43KT 3083 8857
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RD2 follow-up statements
438
WWUS54 KMOB 050209
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
809 PM CST Tue Mar 4 2025
MSC039-050218-
/O.CAN.KMOB.TO.W.0017.000000T0000Z-250305T0230Z/
George MS-
809 PM CST Tue Mar 4 2025
...THE TORNADO WARNING FOR SOUTHEASTERN GEORGE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CST
for southwestern Alabama.
LAT...LON 3097 8842 3100 8838 3110 8812 3110 8811
3092 8803 3086 8842
TIME...MOT...LOC 0208Z 245DEG 44KT 3092 8838
$$
ALC097-050230-
/O.CON.KMOB.TO.W.0017.000000T0000Z-250305T0230Z/
Mobile AL-
809 PM CST Tue Mar 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN MOBILE COUNTY...
At 808 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles north of Wilmer, or 12 miles east of Lucedale,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Gulfcrest around 815 PM CST.
Chunchula around 820 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3097 8842 3100 8838 3110 8812 3110 8811
3092 8803 3086 8842
TIME...MOT...LOC 0208Z 245DEG 44KT 3092 8838
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RD800
WWUS54 KMOB 050225
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
825 PM CST Tue Mar 4 2025
ALC097-050233-
/O.EXP.KMOB.TO.W.0017.000000T0000Z-250305T0230Z/
Mobile AL-
825 PM CST Tue Mar 4 2025
...THE TORNADO WARNING FOR NORTHWESTERN MOBILE COUNTY WILL EXPIRE AT
830 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CST
for southwestern Alabama.
Remember, a Severe Thunderstorm Warning still remains in effect for
Mobile County until 900 PM CST
LAT...LON 3097 8842 3100 8838 3110 8812 3110 8811
3092 8803 3086 8842
TIME...MOT...LOC 0223Z 251DEG 43KT 3098 8819
$$
RDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 4, 5:50 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 4, 5:50 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
550 PM CST Tue Mar 4 2025
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Tue Mar 4 2025
A line of convection currently just west of the forecast area will
sweep quickly through the area and exit to the east by 09Z at the
latest. Low level wind shear will be present across the area this
evening with a southerly flow of 50-60 knots near 2 kft. Southerly
winds of 15-30 knots with gusts to 45 knots ahead of the line
become southwest at 10-20 knots after the storms move through. A
westerly flow at 10-20 knots is anticipated for Wednesday.
VFR/MVFR ceilings ahead of the line decrease to IFR with the
storms, then improve to VFR conditions in the wake of the storms,
with VFR conditions following through Wednesday. /29
&&
.PREV DISCUSSION... /issued 312 PM CST Tue Mar 4 2025/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Wednesday night)
Issued at 312 PM CST Tue Mar 4 2025
..Severe Weather Risk Increases Later Today into Tonight...
Upper air maps indicate a sharpening upper trof moving out of the
Plains. Upper flow is becoming increasingly diffluent downstream
over the Lower MS River Valley and central Gulf coast. Beneath the
large scale diffluent flow is a large and complex frontal/low
pressure system which is also moving out of the Plains. A warm front
is lifting northeastward over the local area and the warm sector
will be setting up with a zone of deep environmental moisture
(PWAT's 1.5 to 1/7") and bulk shear magnitudes of 50 to 70 kts
spreading in from the west. Considering this along with the large
scale support aiding in low level forcing/maintenance ahead of an
eastward moving cold front, deep convection is organizing and
translating east across central MS and southeast LA. Weather watches
are expected to expand eastward with convection entering the western
zones by mid to late afternoon continuing eastward over forecast
area tonight. A potentially intense squall line sweeps eastward,
with the primary threat being damaging winds 60+ mph being the main
threat at 30% probabilities. Considering strongly curved hodographs,
a few tornadoes cannot be ruled out. Some of these could be strong
(EF2+) especially in storms that are more discrete. An enhanced risk
for severe storms remains in place over the entire area.
The initial cold front sweeps east of the I-65 corridor by and after
midnight tonight and brings a downward trend in precipitation
coverage with its passage. The severe weather threat also ends
following the cold frontal passage. A secondary cold front makes
passage Wednesday with winds turning more westerly and breezy. No
rain Wednesday and Wednesday night. Turning colder Wednesday night
/10
Coastal Hazards...With the increasing southerly flow and Gale
Warnings starting this afternoon, wave heights will rapidly increase
through this evening. Expect surf heights to climb to 7 to 11 feet,
and a High Surf Warning will be in effect starting at noon today. On
top of the high surf, life threatening rip currents will occur
across all area beaches today through late Wednesday night.
Currently, we are just coming out of a neap tide meaning that tidal
ranges are rather small across the area. However, given the strong
low level flow we will need to closely monitor northern Mobile Bay
for some coastal flooding. Right now guidance is just reaching
minimal criteria for a very short period, but if trends continue
then we might get close to seeing some minor coastal flooding.
Nonetheless, some overwash may be possible in our flood prone
barrier islands such as Ft. Pickens, Dauphin Island, Santa Rosa
Island. /22
SHORT AND LONG TERM...
(Thursday through Tuesday)
Issued at 312 PM CST Tue Mar 4 2025
A large, negatively tilted upper trof over the northeastern
states and extending towards the Bahamas moves well off into the
western Atlantic through Friday. For this weekend, an upper trof
over the southwest states advances across the southern Plains then
becomes absorbed on Sunday into a large upper trof evolving over
the eastern states. A surface ridge shifts eastward across the
forecast region Thursday into Thursday night as a surface low
advances across the central Plains, and this allows for a return
flow to become established over the forecast area by Friday. The
surface low moves off across the eastern states and brings a cold
front through the land portion of the forecast area Friday night
which stalls over the marine area. The frontal boundary then lifts
into the southern portion of the forecast area on Saturday as a
surface low advances from Texas to across southern Louisiana, then
the front moves well offshore Saturday night as the surface low
moves across the area and exits to the east. Dry conditions are
expected over the forecast area Thursday into Friday. As the front
moves through the area along with the passage of the surface low,
slight chance to chance pops follow for Friday night with good
chance to likely pops for Saturday into Saturday evening before
diminishing. Mostly dry conditions are expected for Sunday except
for some low pops near the coast, then dry conditions are
expected for Monday and Tuesday. A moderate risk of rip currents
will be in effect Thursday, then a low risk follows for Thursday
night and Friday. A moderate risk of rip currents is then in
effect for Friday night and Saturday. /29
MARINE...
Issued at 312 PM CST Tue Mar 4 2025
Onshore flow will increase to very strong through midnight as a
powerful cold front approaches from the west. A strong westerly flow
will follow the passage of the cold front late tonight through
Wednesday, then shift northwesterly for Wednesday night. Gusts to
gale force are likely through Wednesday night, especially out over
over the open Gulf. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 54 67 39 65 45 73 58 77 / 100 0 0 0 0 0 30 70
Pensacola 59 67 43 63 48 70 62 75 / 100 0 0 0 0 0 30 70
Destin 59 69 45 64 50 70 62 73 / 100 0 0 0 0 0 30 70
Evergreen 51 67 37 63 38 75 55 76 / 90 0 0 0 0 0 30 60
Waynesboro 49 62 37 63 41 77 54 74 / 100 0 0 0 0 0 10 60
Camden 51 62 36 59 39 73 54 71 / 100 0 0 0 0 0 20 50
Crestview 54 71 37 65 38 74 56 78 / 100 0 0 0 0 0 30 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CST tonight for ALZ051>060-261>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 6 PM CST Wednesday for ALZ265-266.
FL...Wind Advisory until midnight CST tonight for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
High Surf Warning until 6 PM CST Wednesday for FLZ202-204-206.
MS...Wind Advisory until midnight CST tonight for MSZ067-075-076-078-
079.
GM...Gale Warning until midnight CST tonight for GMZ630>632.
Small Craft Advisory from midnight tonight to midnight CST
Wednesday night for GMZ630>632.
Gale Warning until 3 AM CST Wednesday for GMZ633>636.
Small Craft Advisory from 3 AM Wednesday to midnight CST
Wednesday night for GMZ633>636.
Gale Warning until midnight CST Wednesday night for GMZ650-655-
670-675.
Small Craft Advisory from midnight Wednesday night to 9 AM CST
Thursday for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:17 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 58 min |
| Mar 4, 6:26 PM CST | Tornado Warning | MOB | Wayne | 34 min |
| Mar 4, 6:31 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 29 min |
| Mar 4, 6:31 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 59 min |
| Mar 4, 6:34 PM CST | Tornado Warning | MOB | Greene, Perry, Wayne | 41 min |
| Mar 4, 6:57 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 63 min |
| Mar 4, 7:14 PM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 61 min |
| Mar 4, 8:07 PM CST | Severe Thunderstorm Warning | MOB | George | 53 min |
| Mar 5, 4:49 AM CST | Wind Advisory | MOB | George, Greene, Perry, Stone, Wayne | 13 hr |
| Mar 4, 7:52 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 53 min |
| Mar 4, 8:16 PM CST | Special Marine Warning | MOB | 89 min | |
| Mar 4, 8:40 PM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 65 min |
| Mar 4, 8:58 PM CST | Special Weather Statement | MOB | Baldwin, Conecuh, Mobile | 62 min |
| Mar 4, 9:10 PM CST | Special Marine Warning | MOB | 95 min | |
| Mar 4, 9:28 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia, Monroe | 62 min |
| Mar 4, 9:39 PM CST | Special Marine Warning | MOB | 36 min | |
| Mar 4, 9:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| Mar 4, 9:50 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe | 40 min |
| Mar 4, 10:16 PM CST | Special Marine Warning | MOB | 89 min | |
| Mar 4, 10:31 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 59 min |
| Mar 4, 11:09 PM CST | Severe Thunderstorm Warning | MOB | Covington, Escambia | 66 min |
| Mar 4, 11:31 PM CST | Special Marine Warning | MOB | 74 min | |
| Mar 4, 11:33 PM CST | Special Marine Warning | MOB | 72 min | |
| Mar 5, 4:54 AM CST | High Surf Advisory | MOB | Baldwin, Mobile | 22 hr |
Nearby
Tornado Warnings in Mississippi, 2025Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.